Namespaces
Variants
Actions

Bitsadze equation

From Encyclopedia of Mathematics
Revision as of 18:20, 7 February 2011 by 127.0.0.1 (talk) (Importing text file)

(diff) ← Older revision | Latest revision (diff) | Newer revision → (diff)
Jump to: navigation, search

The partial differential equation that can be written in complex form as follows:

where , and that can be reduced to the elliptic system

in the real independent variables and . The homogeneous Dirichlet problem in a disc : , where the radius is as small as one pleases, for the Bitsadze equation has an infinite number of linearly independent solutions [1]. The Dirichlet problem for the inhomogeneous equation in the disc is normally solvable according to Hausdorff, since it is neither a Fredholm problem nor Noetherian; in a bounded domain containing a segment of the straight line , this problem is not even a Hausdorff problem, even though the homogeneous problem has only one zero solution [2].

References

[1] A.V. Bitsadze, "On the uniqueness of the solution of the Dirichlet problem for elliptic partial differential operators" Uspekhi Mat. Nauk , 3 : 6 (1948) pp. 211–212 (In Russian)
[2] A.V. Bitsadze, "Boundary value problems for second-order elliptic equations" , North-Holland (1968) (Translated from Russian)
[3] C. Miranda, "Partial differential equations of elliptic type" , Springer (1970) (Translated from Italian)
[4] L. Bers, F. John, M. Schechter, "Partial differential equations" , Interscience (1964)
How to Cite This Entry:
Bitsadze equation. A.M. Nakhushev (originator), Encyclopedia of Mathematics. URL: http://www.encyclopediaofmath.org/index.php?title=Bitsadze_equation&oldid=17152
This text originally appeared in Encyclopedia of Mathematics - ISBN 1402006098